Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 14, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 17, 2017, 3:48 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It took effect at Apr 17, 2017, 7:00 PM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2017, 3:48 PM CDT (20:48 UTC)
- In effect from
- Apr 17, 2017, 7:00 PM CDT
- Expired
- Apr 18, 2017, 8:56 PM CDT
- In force
- 26 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 45 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trempealeau River at Dodge (DDGW3).
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
539 WGUS43 KARX 172048 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 348 PM CDT Mon Apr 17 2017 .Recent rainfall will lead to minor flooding along the Trempealeau River at Dodge. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-180848- /O.NEW.KARX.FL.W.0014.170418T0000Z-170418T1800Z/ /DDGW3.1.ER.170418T0000Z.170418T0000Z.170418T0000Z.NO/ 348 PM CDT Mon Apr 17 2017 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Trempealeau River At Dodge. * from this evening to Tuesday afternoon. * At 2:45 PM Monday the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise just above flood stage this evening. * Impact...At 9.0 feet...Agricultural and marsh land is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ Aegerter
4 follow-up statements
260 WGUS83 KARX 180047 FLSARX Flood Statement National Weather Service La Crosse WI 747 PM CDT Mon Apr 17 2017 .The Flood Warning continues for the Trempealeau River at Dodge. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-181547- /O.EXT.KARX.FL.W.0014.000000T0000Z-170419T0600Z/ /DDGW3.1.ER.170417T2045Z.170418T0600Z.170418T1200Z.NO/ 747 PM CDT Mon Apr 17 2017 The Flood Warning continues for The Trempealeau River At Dodge. * until late Tuesday night...Or until the warning is cancelled. * At 6:45 PM Monday the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 9.1 feet by Tuesday morning. The river will fall below flood stage Tuesday morning. * Impact...At 9.0 feet...Agricultural and marsh land is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ Aegerter
690 WGUS83 KARX 181038 FLSARX Flood Statement National Weather Service La Crosse WI 538 AM CDT Tue Apr 18 2017 .The Flood Warning continues for the Trempealeau River at Dodge. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-190138- /O.EXT.KARX.FL.W.0014.000000T0000Z-170419T1200Z/ /DDGW3.1.ER.170417T2045Z.170418T1200Z.170418T1800Z.NO/ 538 AM CDT Tue Apr 18 2017 The Flood Warning continues for the Trempealeau River At Dodge. * until Wednesday morning...Or until the warning is cancelled. * At 4:45 AM Tuesday the stage was 9.1 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 9.2 feet by this morning. The river will fall below flood stage today. * Impact...At 9.0 feet...Agricultural and marsh land is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ Rogers
185 WGUS83 KARX 181421 FLSARX Flood Statement National Weather Service La Crosse WI 921 AM CDT Tue Apr 18 2017 .The Flood Warning continues for the Trempealeau River at Dodge. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-190521- /O.EXT.KARX.FL.W.0014.000000T0000Z-170419T1800Z/ /DDGW3.1.ER.170417T2045Z.170418T1800Z.170419T0000Z.NO/ 921 AM CDT Tue Apr 18 2017 The Flood Warning continues for The Trempealeau River At Dodge. * until Wednesday afternoon...Or until the warning is cancelled. * At 8:45 AM Tuesday the stage was 9.1 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 9.2 feet by today. The river will fall below flood stage this evening. * Impact...At 9.0 feet...Agricultural and marsh land is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$
139 WGUS83 KARX 190156 FLSARX Flood Statement National Weather Service La Crosse WI 856 PM CDT Tue Apr 18 2017 .The Flood Warning is cancelled for the Trempealeau River at Dodge. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-190226- /O.CAN.KARX.FL.W.0014.000000T0000Z-170419T1800Z/ /DDGW3.1.ER.170417T2045Z.170418T1315Z.170419T0130Z.NO/ 856 PM CDT Tue Apr 18 2017 The Flood Warning is cancelled for The Trempealeau River At Dodge. * At 8:45 PM Tuesday the stage was 9.0 feet. * Flood stage is 9.0 feet. * Fell below flood stage at 8:30 PM Tuesday. * Forecast...The river will continue to fall to 7.4 feet by Thursday morning. * Impact...At 9.0 feet...Agricultural and marsh land is flooded. $$ Aegerter
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 17, 2:51 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 17, 2:51 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 251 PM CDT Mon Apr 17 2017 .SHORT TERM...(Tonight through Tuesday night) Issued at 251 PM CDT Mon Apr 17 2017 Weak mid-level trough and associated altocumulus clouds exiting east of the area this afternoon. Otherwise relatively quiet across the area with temperatures ranging from the lower 50s across north central WI to near 70 degrees across northeast IA into southwest WI. Looking mostly clear going into this evening, but then expecting a general increase in mid-level clouds after midnight. This will be in response to increasing warm air advection and isentropic upglide after midnight in advance of a fairly vigorous mid-level trough/surface low moving through the Dakotas. Look for overnight lows in the upper 30s across central WI to the mid/upper 40s along and west of the Mississippi River. Scattered showers and isolated thunderstorms are expected to accompany the low and cold front making passage through the area Tuesday. Highest rain coverage expected through the morning hours and north of I-94 in better moisture transport plume. A general decrease in coverage expected through the afternoon with waning moisture transport and passage of the front. Also kept isolated thunder mention confined mainly along and south of I-94 where the NAM is showing elevated/2-7km narrow CAPE axis in the 100-300J/Kg range. Otherwise, looks like a mostly cloudy but mild day with highs topping off in the upper 50 to the upper 60s. The cold front is expected to slip just south of the area then become nearly stationary across northern IL into central IA Tuesday night as high pressure builds south into WI. This is expected to push bulk of rain out of the area with mostly dry condition after midnight. .LONG TERM...(Wednesday through Monday) Issued at 251 PM CDT Mon Apr 17 2017 Wednesday into Wednesday night bears watching for flooding potential. A wave of low pressure is expected to ripple northeast along the stalled frontal boundary in place across central IA into northern IL for a resurgence of showers and thunderstorms. Strong moisture transport impinges into and over the frontal boundary. With good gulf tap available, models producing precipitable water values of 1-1.5 inches into the area, mainly south of I-94. Models all in pretty good agreement on this scenario. As such, a good possibility exists that the showers/storms will be efficient rain-makers with heavy rainfall. Storms across our area appear to be elevated in nature according to model soundings and a few could have the possibility of some large hail south of I-90. Shower chances continue into Thursday with lingering cyclonic flow aloft. Otherwise, cooler temperatures are expected with highs in the upper 40s to the middle 50s. Thursday night through Friday looks dry as a ridge of high pressure drifts across our area. For Friday night into Saturday, a closed mid-level low passing just to our south puts us in general default ridging. this is expected to result in dry conditions with highs slightly cooler than normal in the 50s/near 60. Far southwest WI/northeast IA could get clipped with some showers associated with the low Saturday night into Sunday per the Canadian model. Latest GFS/ECMWF are dry. Will carry slight chance showers to cover this for now. Monday looks dry as a ridge f high pressure builds back into the region. Looks like near normal temperatures otherwise. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1235 PM CDT Mon Apr 17 2017 VFR conditions expected through much if not all of this period. Light north or northwest winds near or under 10 kts will continue through the afternoon. Winds will then gradually become southeasterly overnight ahead of an approaching cold front. By Tuesday morning south to southeast winds will increase, with gusts of 20 to 30 kts expected, highest at KRST. VFR ceilings will gradually lower on Tuesday morning with showers/isolated thunder expected to increase ahead of the frontal passage late in the period. Some MVFR ceilings/visibilities are not out of the question with the frontal passage/showers. Otherwise, as a low- level jet increases tonight, LLWS may be a concern, but confidence too low to mention in the TAFs right now. && .HYDROLOGY...Wednesday and Wednesday night Issued at 251 PM CDT Mon Apr 17 2017 There is the potential for widespread 1 to locally 3 inches of rainfall across parts of the area Wednesday afternoon into Wednesday night. At this time, models are showing the focus of the heavy rainfall being south of I-94. Due to recent locally heavy rains this past Friday night, runoff of this forecast rainfall raises some river flooding concerns. As details become clearer and if confidence increases on the placement of the heavy rain threat, hydrology headlines may be needed. Continue to monitor forecasts closely. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM....DAS AVIATION.....JM HYDROLOGY....DAS
Hazardous weather outlook, Apr 17, 3:13 PM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 313 PM CDT Mon Apr 17 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-181100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 313 PM CDT Mon Apr 17 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible Tuesday into Tuesday evening. Severe weather is not expected at this time. Thunderstorms and locally heavy rainfall are possible Wednesday afternoon into Wednesday night, mainly along and south of Interstate 94. The rainfall may result in rises on area rivers with some flooding possible. Some localized flash flooding is also possible given saturated soils from recent heavy rainfall. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. RRS/Rogers/DAS
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.